MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MULTIFIRE ENDO HERNIA; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO MULTIFIRE ENDO HERNIA; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 174015
Medical Device Problem Codes Detachment Of Device Component (1104); Misfire (2532); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/09/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, while closing the peritoneum during a laparoscopic inguinal hernia procedure on (b)(6) 2017,the device partially fired but was difficult to load.Some staple loaders fell into the patient's cavity but all have been retrieved by the surgeon during the surgery.The surgeon used 3 loaders with the same device to complete the peritoneum closure.There was no patient injury.
 
Additional Manufacturer Narrative
Correction: evaluation summary: post market vigilance (pmv) led an evaluation of three devices.One device has a disengaged spring and broken bridge.The other two devices showed no abnormalities.All three devices were fully fired.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the disengaged spring may occur if excessive force is applied when removing the device from an endo hernia instrument.When excessive force is applied the bridge which holds the spring in place can break allowing the spring to disengage.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
MULTIFIRE ENDO HERNIA
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key6986912
Report Number2647580-2017-07435
Device Sequence Number13720443
Product Code GCJ
UDI-Device Identifier20884521070551
UDI-Public20884521070551
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K912097
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number174015
Device Catalogue Number174015
Device Lot NumberP6D0384X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2017
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date10/30/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1